MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-2-6-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one coil would not advance out of the clear introducer sheath and the second coil would not detach.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Lesion characteristics included distal gi bleed, left colic artery, 1.5mm diameter.Vessel tortuosity was severe.The devices were prepared as indicated in the ifu.The procedure completed with other coils being utilized.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.3 attempts were made to detach the coil using the instant detacher.No attempts were made to detach the coil using the manual method, the doctor did not want to risk attempting the manual detachment method.Prior to coil non-detachment, the coil negotiated tortuosity through an appropriately sized microcatheter to target of embolization and would not detach.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis (b)(4) :equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the concerto coil was returned for analysis within a shipping box and within a resealable plastic biohazard pouch.The instant detacher used during the event was not returned for analysis.A second concerto coil was returned and will be addressed in pli-10.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found unbroken.There was no evidence of detachment attempts found at these locations.The pusher was found bent at ~54.0cm from the proximal end.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.Testing/analysis ¿ the implant coil failed to detach using an in-house instant detacher and by manual method.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop, detaching the implant coil with no further issues.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the shrink tubing causing the coin to become stuck within the lumen stop.The pusher and implant coil were found damaged, potentially due to advancing against resistance or during handling/return shipping to medtronic for analysis.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19041223
Report Number2029214-2024-00568
Device Sequence Number20638685
Product Code KRD
UDI-Device Identifier00847536033719
UDI-Public00847536033719
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberPV-2-6-3D
Device Catalogue NumberPV-2-6-3D
Device Lot NumberB497180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/05/2024
05/18/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/30/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown